Algebraic & Geometric Topology

Volume estimates for equiangular hyperbolic Coxeter polyhedra

Christopher K Atkinson

Full-text: Open access

Abstract

An equiangular hyperbolic Coxeter polyhedron is a hyperbolic polyhedron where all dihedral angles are equal to πn for some fixed n, n2. It is a consequence of Andreev’s theorem that either n=3 and the polyhedron has all ideal vertices or that n=2. Volume estimates are given for all equiangular hyperbolic Coxeter polyhedra.

Article information

Source
Algebr. Geom. Topol., Volume 9, Number 2 (2009), 1225-1254.

Dates
Received: 26 June 2008
Revised: 6 May 2009
Accepted: 11 May 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513797013

Digital Object Identifier
doi:10.2140/agt.2009.9.1225

Mathematical Reviews number (MathSciNet)
MR2519588

Zentralblatt MATH identifier
1170.57012

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds
Secondary: 30F40: Kleinian groups [See also 20H10]

Keywords
hyperbolic geometry Coxeter polyhedra $3$-orbifolds

Citation

Atkinson, Christopher K. Volume estimates for equiangular hyperbolic Coxeter polyhedra. Algebr. Geom. Topol. 9 (2009), no. 2, 1225--1254. doi:10.2140/agt.2009.9.1225. https://projecteuclid.org/euclid.agt/1513797013


Export citation

References

  • C C Adams, Volumes of hyperbolic $3$–orbifolds with multiple cusps, Indiana Univ. Math. J. 41 (1992) 149–172
  • I Agol, Finiteness of arithmetic Kleinian reflection groups, from: “International Congress of Mathematicians. Vol. II”, Eur. Math. Soc., Zürich (2006) 951–960
  • I Agol, P A Storm, W P Thurston, Lower bounds on volumes of hyperbolic Haken $3$–manifolds, J. Amer. Math. Soc. 20 (2007) 1053–1077 With an appendix by N Dunfield
  • D V Alekseevskij, È B Vinberg, A S Solodovnikov, Geometry of spaces of constant curvature, from: “Geometry, II”, (R V Gamkrelidze, È B Vinberg, editors), Encyclopaedia Math. Sci. 29, Springer, Berlin (1993) 1–138
  • E M Andreev, Convex polyhedra in Lobačevskiĭ spaces, Mat. Sb. $($N.S.$)$ 81 (123) (1970) 445–478
  • E M Andreev, Convex polyhedra of finite volume in Lobačevskiĭ space, Mat. Sb. $($N.S.$)$ 83 (125) (1970) 256–260
  • K Appel, W Haken, Every planar map is four colorable, Contemporary Math. 98, Amer. Math. Soc. (1989) With the collaboration of J Koch
  • K B ör öczky, A Florian, Über die dichteste Kugelpackung im hyperbolischen Raum, Acta Math. Acad. Sci. Hungar 15 (1964) 237–245
  • D Cooper, C D Hodgson, S P Kerckhoff, Three-dimensional orbifolds and cone-manifolds, MSJ Memoirs 5, Math. Soc. Japan, Tokyo (2000) With a postface by S Kojima
  • G Gonthier, A computer-checked proof of the Four Colour Theorem, Preprint (2005) Available at \setbox0\makeatletter\@url http://research.microsoft.com/en-us/um/people/gonthier/4colproof.pdf {\unhbox0
  • Z-X He, Rigidity of infinite disk patterns, Ann. of Math. $(2)$ 149 (1999) 1–33
  • C C Heckman, R Thomas, Independent sets in triangle-free cubic planar graphs, J. Combin. Theory Ser. B 96 (2006) 253–275
  • T Inoue, Organizing volumes of right-angled hyperbolic polyhedra, Algebr. Geom. Topol. 8 (2008) 1523–1565
  • M Lackenby, The volume of hyperbolic alternating link complements, Proc. London Math. Soc. $(3)$ 88 (2004) 204–224 With an appendix by I Agol and D Thurston
  • Y Miyamoto, Volumes of hyperbolic manifolds with geodesic boundary, Topology 33 (1994) 613–629
  • B Rodin, D Sullivan, The convergence of circle packings to the Riemann mapping, J. Differential Geom. 26 (1987) 349–360
  • A Selberg, On discontinuous groups in higher-dimensional symmetric spaces, from: “Contributions to function theory (internat. Colloq. Function Theory, Bombay, 1960)”, Tata Inst. of Fund. Research, Bombay (1960) 147–164
  • E Steinitz, Polyeder und Raumeinteilungen, Enzylk. Math. Wiss. 3 (1922) 1–139
  • W P Thurston, The geometry and topology of three-manifolds, Princeton Univ. Math. Dept. Lecture Notes (1979) Available at \setbox0\makeatletter\@url http://msri.org/publications/books/gt3m/ {\unhbox0